Texas, 2007Hail and Damaging Wind in Texas, August 20, 2007
August 20, 2007 · NWS AMA · 2 events in 1 county or zone
Severe thunderstorms across the northeast Texas Panhandle during the late evening hours produced high winds and hail. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms across the northeast Texas Panhandle during the late evening hours produced high winds and hail. No damage or injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 20, 6:21 PM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Aug 20, 6:21 PM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
721 PM CDT MON AUG 20 2007
.AVIATION...
ISOLATED THUNDERSTORMS WILL CONTINUE NEXT FEW HOURS ALONG SFC TROF IN
WESTERN PANHANDLES. THESE STORMS SHOULD AVOID KAMA AND KDHT. SOME
STORMS MAY MOVE NEAR KGUY THIS EVENING...BUT CLOUDS SHOULD DISSIPATE
GENERALLY BY LATE TONIGHT. CU FIELD SHOULD ENSUE AGAIN TOMORROW WITH
AMPLE MOISTURE AND STRONG HEATING ALL AREAS...YIELDING A SOMEWHAT
TURBULENT BOUNDARY LAYER. ALTHOUGH A STRONG CAP WILL LIKELY BE IN
PLACE...THERE MAY BE ENOUGH HEATING FOR CB DEVELOPMENT BY LATE
AFTERNOON. WILL MONITOR FORECASTS TO CONSIDER INCLUDING REMARKS IN
NEXT ISSUANCE.
KRAMAR
&&
.PREV DISCUSSION... /ISSUED 644 PM CDT MON AUG 20 2007/
UPDATE...
SVR TSTM WATCH NUMBER 624 ISSUED WITH UPDATES TO PUBLIC PRODUCTS ISSUED.
ANDRADE
PREV DISCUSSION... /ISSUED 400 PM CDT MON AUG 20 2007/
DISCUSSION...
MANY FALLEN TEMP RECORDS THIS AFTERNOON AS EFFICIENT HEATING AND
DOWNSLOPING WINDS ALLOWED TRIPLE DIGIT HIGHS TO REACH THE CENTRAL TO
WESTERN CWA. WITH THE SURFACE TROUGH SITTING ACROSS THE WESTERN
PANHANDLES PROVIDING A FORCING MECHANISM....AND MOISTURE IN PLACE
ACROSS MOST OF THE PANHANDLES...THINKING AN ISOLATED STORM OR TWO MAY
FORM LATE THIS AFTERNOON OR EVENING. ALSO NOTICING A CU FIELD
DEVELOPING NEAR THE SURFACE TROUGH ON VIS SAT...SO LEFT THE SLIGHT
CHANCE POPS IN THROUGH 00Z. ANOTHER WARM DAY ON TAP FOR TOMORROW BUT
APPEARS THE WIDESPREAD TRIPLE DIGIT VALUES WILL BE LESS LIKELY AS THE
SURFACE TROUGH WILL RETREAT INTO SOUTHEAST COLORADO PROVIDING MAINLY
SOUTH TO SOUTHEAST SURFACE WINDS FOR THE PANHANDLES. SO EXPECT
MOISTURE RETURN TO THE WESTERN ZONES AND HIGH TEMPS TO DROP BY A FEW
DEGREES. PATTERN BEGINS TO BECOME MORE UNSETTLED AFTER TUESDAY. THE
SPLIT HIGH PATTERN WILL BREAK DOWN LEAVING SOUTHEAST HIGH IN
PLACE...WITH THE SOUTHWEST HIGH WEAKENING. FLOW OVER THE PANHANDLES
WILL BECOME VARIABLE UNTIL WEDNESDAY WHEN THE WINDS SHOW A MORE
WESTERLY COMPONENT. WITH THE HIGH WEAKENING OVER THE SOUTHWEST
US...THE PATTERN WILL BECOME MORE CONDUCIVE TO ALLOWING SHORT WAVES
TO ENTER THE PANHANDLES. THE FIRST WAVE MAY IMPACT THE NORTHERN
PANHANDLES AS EARLY AS WEDNESDAY EVENING. SO LEFT THE SLIGHT CHANCE
POPS IN FOR NOW AND ALSO KEPT THE SLIGHTLY COOLER TEMPS IN PLACE.
WILL THEN CONTINUE THE SLIGHT COOLING TREND THURSDAY AS ANOTHER WAVE
TRACKS EAST OVER THE ROCKIES. WITH THE WEAKENING IN THE UPPER
FLOW...MODELS ARE HINTING AT A WEAK FRONT PUSHING TOWARD THE
PANHANDLES THURSDAY. HOWEVER...THE GFS AND DGEX BOTH STALL THE FRONT
NORTH OF THE OKLAHOMA PANHANDLE SO THINKING ANY COOLING EFFECTS
ASSOCIATED WITH THE FRONT WILL BE IN THE FORM OF CLOUD COVER OR
POSSIBLY PRECIP FOR THE PANHANDLES. WITH THE UPPER HIGH OVER THE
SOUTHEAST US HOLDING STEADY...TROPICAL MOISTURE ALOFT WILL BE
STREAMING INTO THE PANHANDLES AND COME TO A PEAK ON SATURDAY. THE
MOST PROMINENT SHORT WAVE OF THE WEEK WILL IMPACT THE PANHANDLES
FRIDAY NIGHT INTO SATURDAY SO LIKEWISE HAVE THE HIGHEST POPS DURING
THE TIME. A BIT CONCERNED THAT TEMPS ARE A FEW DEGREES TO WARM ON
SATURDAY IF THIS PRECIP DOES MATERIALIZE. STUCK WITH MEX GUIDANCE FOR
NOW...BUT WILL TREND DOWN IF PRECIP BECOMES MORE LIKELY. LEFT THE
PREVIOUS PACKAGE IN TACT FOR SUNDAY AND MONDAY.
JJB
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
Hazardous weather outlook, Aug 20, 12:00 PM CST, 9 hours 45 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT MON AUG 20 2007
OKZ001>003-TXZ001>020-211100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT MON AUG 20 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. ANY STORMS THAT DO DEVELOP ARE NOT EXPECTED TO BECOME
SEVERE.
.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE WESTERN HALF
OF THE PANHANDLES MONDAY NIGHT...AND THEN PORTIONS OF THE TEXAS AND
OKLAHOMA PANHANDLES FRIDAY THROUGH SATURDAY NIGHT. ANY STORMS THAT
FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME.
HOWEVER...HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STORMS THAT
FORM...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
NUNEZ
In the hours before
Special weather statement, Aug 20, 4:59 PM CST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
559 PM CDT MON AUG 20 2007
TXZ007-012-202330-
MOORE TX-POTTER TX-
559 PM CDT MON AUG 20 2007
...STRONG THUNDERSTORM IN SOUTHEASTERN MOORE AND NORTHEASTERN POTTER
COUNTIES...
AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MASTERSON MOVING EAST AT 5
MPH.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
KRAMAR
Special weather statement, Aug 20, 5:22 PM CST, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
622 PM CDT MON AUG 20 2007
TXZ007-012-202345-
MOORE TX-POTTER TX-
622 PM CDT MON AUG 20 2007
...STRONG THUNDERSTORM IN SOUTHEASTERN MOORE AND NORTHEASTERN POTTER
COUNTIES...
AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF LAKE MEREDITH MOVING EAST AT 5
MPH.
BOATERS AND PERSONS ON OR NEAR LAKE MEREDITH SHOULD MOVE TO SAFER
GROUND UNTIL THE STORM PASSES.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
KRAMAR
Special weather statement, Aug 20, 7:20 PM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
820 PM CDT MON AUG 20 2007
OKZ002-003-210145-
BEAVER OK-TEXAS OK-
820 PM CDT MON AUG 20 2007
...STRONG THUNDERSTORM TO AFFECT NORTHWESTERN BEAVER AND NORTHERN
TEXAS COUNTIES...
AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM DEVELOPING NEAR TYRONE...AND MOVING SOUTHEAST AT
20 MPH. SEVERE THUNDERSTORMS WERE ALSO LOCATED OVER SOUTHERN
KANSAS...AND WERE MOVING SOUTH TOWARD THE OKLAHOMA PANHANDLE. THESE
STORMS ARE EXPECTED TO MOVE INTO THE OKLAHOMA PANHANDLE BY 900 PM.
RESIDENTS OF NORTHWESTERN BEAVER COUNTY AND NORTHERN TEXAS COUNTY
SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE
PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED.
KRAMAR
Local storm report, Aug 20, 8:31 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
931 PM CDT MON AUG 20 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 5 S TURPIN 36.80N 100.88W
08/20/2007 M0.75 INCH BEAVER OK TRAINED SPOTTER
ON HIGHWAY 83
&&
KRAMARLocal storm report, Aug 20, 9:09 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1009 PM CDT MON AUG 20 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1003 PM HAIL 2 W ADAMS 36.75N 101.12W
08/20/2007 M0.75 INCH TEXAS OK TRAINED SPOTTER
&&
KRAMARSpecial weather statement, Aug 20, 9:41 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1041 PM CDT MON AUG 20 2007
TXZ004-210415-
OCHILTREE TX-
1041 PM CDT MON AUG 20 2007
...STRONG THUNDERSTORM IN NORTHEASTERN OCHILTREE COUNTY...
AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF PERRYTON MOVING SOUTH AT 20
MPH.
PEOPLE IN NORTHEASTERN OCHILTREE COUNTY...INCLUDING THE CITY OF
PERRYTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
KRAMAR
Thunderstorm Wind, Ochiltree
- When
- August 20, 9:45 PM CST
- Where
- Ochiltree County, 0.89 mi NE of Twichell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.439, -100.709
A trained spotter reported at least sixty miles an hour winds and was forced off the road.
Hail, Ochiltree
- When
- August 20, 9:48 PM CST
- Where
- Ochiltree County, 1.81 mi ENE of Twichell
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.440, -100.690
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kansas, August 20, 20071 death · $2.9 million · 2.75 in hail · 58 events
- Tornado and Flash Flooding in Missouri, August 20, 20071 death · $22 million · EF0 · 13 events
- Flash Flooding and Flooding in Ohio, August 20 to 26, 2007$255 million · 19 events
- Rip Currents in Florida, August 20, 20071 death · 3 injured · 2 events
- Rip Current in North Carolina, August 20, 20071 death · 1 event
- Hail and Damaging Winds in Nebraska, August 20, 2007$6.8 million · 2.75 in hail · 21 events
- Flash Flooding and Flooding in Ohio, August 20 to 24, 2007$965,000 · 11 events
- Flooding in Iowa, August 20 to 28, 2007$900,000 · 9 events
- Flash Flooding and Damaging Wind in Pennsylvania, August 20, 2007$760,000 · 50 kt wind · 11 events
- Tornadoes and Hail in Ohio, August 20, 2007$300,000 · EF1 · 6 events
- Flash Flooding and Hail in Iowa, August 20, 2007$303,000 · 1 in hail · 21 events
- Lightning Strike in Virginia, August 20, 2007$300,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52924, 52925.